Oklahoma, 2005

Damaging Wind in Oklahoma, July 15, 2005

July 15, 2005 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 2:53 PM CST, 7 minutes earlier.

Area forecast discussion, Jul 15, 2:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT FRI JUL 15 2005

.DISCUSSION...
SHOWERS/SCATTERED THUNDER DUJOUR SOUTHEAST
OF I-44 CURRENTLY.  PULSING STORMS CAPABLE
OF AN ISOLATED GUST BETTER THAN 50. RATHER
EFFICIENT RAIN PRODUCERS..GIVEN PWA & SLOW
MOVEMENT.  ALL TO DIMINISH WITH A LOWERING
/SETTING SUN.

SURFACE BOUNDARY -NORTH TEXAS TO NORTHEAST
ARKANSAS ALIGNED WITH UPPER TROUGH THROUGH
SATURDAY. THIS LEAVES SOUTHEAST PORTION OF
CWA SUSCEPTIBLE TO MORE SHOWERS / THUNDER.
H500  SHORT WAVE NOW MOVING INTO NORTHWEST
WILL PRODUCE  SURFACE LOW OVER HIGH PLAINS
SUNDAY.  THIS WILL INDUCE A SOUTHERLY FLOW
OVER OUR REGION...AND BRING MORE HOT MOIST
AIR OUR WAY.                            GW
.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  96  75  96 /  10  10  10  20
FSM   73  94  72  92 /  30  30  30  40
MLC   71  94  74  92 /  30  30  20  30
BVO   70  96  69  96 /  10  10  10  10
FYV   69  91  69  89 /  20  20  20  40
BYV   70  91  71  89 /  10  20  20  40
MKO   73  95  72  92 /  20  20  20  30
MIO   70  94  72  93 /  10  10  10  20
F10   71  95  72  93 /  20  10  10  20
HHW   73  91  74  91 /  40  50  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 7
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 15, 2:16 PM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT FRI JUL 15 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
311 PM CDT FRI JUL 15 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALONG AND SOUTH OF A FAYETTEVILLE TO MCALESTER LINE.
	ONSET...ONGOING...ENDING BY MID EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING HOURS.
ISOLATED SEVERE DOWNBURSTS WILL BE POSSIBLE WITH THESE
STORMS...POSSIBLY PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THE
RISK OF SEVERE WEATHER WILL DECREASE AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT LIKELY DUE TO THE ISOLATED NATURE OF THE
SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE MID LEVEL SHEAR AXIS WILL BE LESS OF A FACTOR AS IT WEAKENS AND
DRIFTS TO THE SOUTHEAST OVER THE WEEKEND. MID LEVEL HIGH PRESSURE WILL
GRADUALLY BECOME MORE PREDOMINANT BY EARLY NEXT WEEK. THE MOIST
AND UNSTABLE AIR MASS WILL REMAIN...AND DAYTIME HEATING WILL
CONTINUE PRODUCING SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Jul 15, 1:32 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT FRI JUL 15 2005

OKZ075-152015-
LATIMER OK-
232 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     LATIMER

AT 232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF BENGAL...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BENGAL AND PANOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 15, 1:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT FRI JUL 15 2005

ARZ019-029-152030-
CRAWFORD AR-SEBASTIAN AR-
241 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 241 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF RUDY TO 4 MILES NORTH OF
BARLING...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MILL CREEK...CONCORD...FORT
SMITH...BARLING...BONANZA...JENNY LIND...RYE HILL...CENTRAL CITY...
VAN BUREN...ALMA...CEDARVILLE...KIBLER...SHIBLEY...FURRY...FIGURE
FIVE AND RUDY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 15, 1:52 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
252 PM CDT FRI JUL 15 2005

OKZ053-152030-
CHOCTAW OK-
252 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOPER...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...GAY...UNGER AND SOPER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 15, 2:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT FRI JUL 15 2005

OKZ073-075-152100-
LATIMER OK-PITTSBURG OK-
313 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     PITTSBURG AND LATIMER

AT 313 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF FEATHERSTON...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DOW...BACHE...ALDERSON...
BLOCKER AND FEATHERSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND VERY
HEAVY RAINFALL.
Special weather statement, Jul 15, 2:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 PM CDT FRI JUL 15 2005

OKZ066-070-152115-
MUSKOGEE OK-OKMULGEE OK-
337 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 337 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF JAMESVILLE...MOVING WEST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRESTON...BALD HILL...
HECTORVILLE...JAMESVILLE AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 15, 2:49 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT FRI JUL 15 2005

OKZ071-152130-
MCINTOSH OK-
349 PM CDT FRI JUL 15 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     WESTERN MCINTOSH

AT 349 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF HANNA...MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD AND
VIVIAN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

The radar

The Norman radar (KTLX), 122 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pittsburg

When
July 15, 3:00 PM CST
Where
Pittsburg County, 7 mi N of Ashland
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.867, -96.067

The mesonet site near Ashland measured a 59 mile an hour wind gust.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464012.